April  2013, 33(4): 1603-1614. doi: 10.3934/dcds.2013.33.1603

Existence of periodic solutions with nonconstant sign in a class of generalized Abel equations

1. 

Departament de Matemàtica Aplicada IV, Universitat Politècnica de Catalunya, Av. Esteve Terradas 5, 08860 Castelldefels, Spain

2. 

Departament de Matemàtica Aplicada I, Universitat Politècnica de Catalunya, Diagonal 647, 08028 Barcelona, Spain

Received  October 2011 Revised  May 2012 Published  October 2012

This article provides sufficient conditions for the existence of periodic solutions with nonconstant sign in a family of polynomial, non-auto-nomous, first-order differential equations that arise as a generalization of the Abel equation of the second kind.
Citation: Josep M. Olm, Xavier Ros-Oton. Existence of periodic solutions with nonconstant sign in a class of generalized Abel equations. Discrete and Continuous Dynamical Systems, 2013, 33 (4) : 1603-1614. doi: 10.3934/dcds.2013.33.1603
References:
[1]

P. J. Torres, Existence of closed solutions for a polynomial first order differential equation, J. Math. Anal. Applic., 328 (2007), 1108-1116. doi: 10.1016/j.jmaa.2006.05.078.

[2]

M. A. M. Alwash, Periodic solutions of Abel differential equations, J. Math. Anal. Applic., 329 (2007), 1161-1169. doi: 10.1016/j.jmaa.2006.07.039.

[3]

A. D. Polyanin and V. F. Zaitsev, "Handbook of Exact Solutions for Ordinary Differential Equations,'' $2^{nd}$ edition, Chapman & Hall/CRC, Boca Raton, 2003.

[4]

S. Smale, Mathematical problems for the next century, Math. Intelligencer, 20 (1998), 7-15. doi: 10.1007/BF03025291.

[5]

A. Gasull and J. Llibre, Limit cycles for a class of Abel equations, SIAM J. Math. Anal., 21 (1990), 1235-1244. doi: 10.1137/0521068.

[6]

Yu. Ilyashenko, Hilbert-type numbers for Abel equations, growth and zeros of holomorphic functions, Nonlinearity, 13 (2000), 1337-1342. doi: 10.1088/0951-7715/13/4/319.

[7]

M. J. Álvarez, A. Gasull and H. Giacomini, A new uniqueness criterion for the number of periodic orbits of Abel equations, J. Differential Equations, 234 (2007), 161-176. doi: 10.1016/j.jde.2006.11.004.

[8]

J. L. Bravo and J. Torregrosa, Abel-like differential equations with no periodic solutions, J. Math. Anal. Applic, 342 (2008), 931-942. doi: 10.1016/j.jmaa.2007.12.060.

[9]

J. L. Bravo, M. Fernández and A. Gasull, Limit cycles for some Abel equations having coefficients without fixed signs, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 19 (2009), 3869-3876. doi: 10.1142/S0218127409025195.

[10]

M. A. M. Alwash, Polynomial differential equations with small coefficients, Discrete Continuous Dynam. Systems - A, 25 (2009), 1129-1141. doi: 10.3934/dcds.2009.25.1129.

[11]

N. H. M. Alkoumi and P. J. Torres, Estimates on the number of limit cycles of a generalized Abel equation, Discrete Continuous Dynam. Systems - A, 31 (2011), 25-34. doi: 10.3934/dcds.2011.31.25.

[12]

J. M. Olm, X. Ros-Oton and T. M. Seara, Periodic solutions with nonconstant sign in Abel equations of the second kind, J. Math. Anal. Appl., 381 (2011), 582-589. doi: 10.1016/j.jmaa.2011.02.084.

[13]

E. Fossas and J. M. Olm, Galerkin method and approximate tracking in a non-minimum phase bilinear system, Discrete Continuous Dynam. Systems - B, 7 (2007), 53-76.

[14]

J. M. Olm and X. Ros-Oton, Approximate tracking of periodic references in a class of bilinear systems via stable inversion, Discrete Continuous Dynam. Systems - B, 15 (2011), 197-215. doi: 10.3934/dcdsb.2011.15.197.

[15]

A. Gasull and H. Giacomini, A new criterion for controlling the number of limit cycles of some Ggeneralized Liénard equations, J. Differential Equations, 185 (2002), 54-73. doi: 10.1006/jdeq.2002.4172.

[16]

A. Kelley, The stable, center-stable, center, center-unstable and unstable manifolds, J. Differential Equations, 3 (1967), 546-570.

[17]

J. Guckenheimer and P. Holmes, "Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields,'' $2^{nd}$ edition, Springer-Verlag, New York, 1985.

show all references

References:
[1]

P. J. Torres, Existence of closed solutions for a polynomial first order differential equation, J. Math. Anal. Applic., 328 (2007), 1108-1116. doi: 10.1016/j.jmaa.2006.05.078.

[2]

M. A. M. Alwash, Periodic solutions of Abel differential equations, J. Math. Anal. Applic., 329 (2007), 1161-1169. doi: 10.1016/j.jmaa.2006.07.039.

[3]

A. D. Polyanin and V. F. Zaitsev, "Handbook of Exact Solutions for Ordinary Differential Equations,'' $2^{nd}$ edition, Chapman & Hall/CRC, Boca Raton, 2003.

[4]

S. Smale, Mathematical problems for the next century, Math. Intelligencer, 20 (1998), 7-15. doi: 10.1007/BF03025291.

[5]

A. Gasull and J. Llibre, Limit cycles for a class of Abel equations, SIAM J. Math. Anal., 21 (1990), 1235-1244. doi: 10.1137/0521068.

[6]

Yu. Ilyashenko, Hilbert-type numbers for Abel equations, growth and zeros of holomorphic functions, Nonlinearity, 13 (2000), 1337-1342. doi: 10.1088/0951-7715/13/4/319.

[7]

M. J. Álvarez, A. Gasull and H. Giacomini, A new uniqueness criterion for the number of periodic orbits of Abel equations, J. Differential Equations, 234 (2007), 161-176. doi: 10.1016/j.jde.2006.11.004.

[8]

J. L. Bravo and J. Torregrosa, Abel-like differential equations with no periodic solutions, J. Math. Anal. Applic, 342 (2008), 931-942. doi: 10.1016/j.jmaa.2007.12.060.

[9]

J. L. Bravo, M. Fernández and A. Gasull, Limit cycles for some Abel equations having coefficients without fixed signs, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 19 (2009), 3869-3876. doi: 10.1142/S0218127409025195.

[10]

M. A. M. Alwash, Polynomial differential equations with small coefficients, Discrete Continuous Dynam. Systems - A, 25 (2009), 1129-1141. doi: 10.3934/dcds.2009.25.1129.

[11]

N. H. M. Alkoumi and P. J. Torres, Estimates on the number of limit cycles of a generalized Abel equation, Discrete Continuous Dynam. Systems - A, 31 (2011), 25-34. doi: 10.3934/dcds.2011.31.25.

[12]

J. M. Olm, X. Ros-Oton and T. M. Seara, Periodic solutions with nonconstant sign in Abel equations of the second kind, J. Math. Anal. Appl., 381 (2011), 582-589. doi: 10.1016/j.jmaa.2011.02.084.

[13]

E. Fossas and J. M. Olm, Galerkin method and approximate tracking in a non-minimum phase bilinear system, Discrete Continuous Dynam. Systems - B, 7 (2007), 53-76.

[14]

J. M. Olm and X. Ros-Oton, Approximate tracking of periodic references in a class of bilinear systems via stable inversion, Discrete Continuous Dynam. Systems - B, 15 (2011), 197-215. doi: 10.3934/dcdsb.2011.15.197.

[15]

A. Gasull and H. Giacomini, A new criterion for controlling the number of limit cycles of some Ggeneralized Liénard equations, J. Differential Equations, 185 (2002), 54-73. doi: 10.1006/jdeq.2002.4172.

[16]

A. Kelley, The stable, center-stable, center, center-unstable and unstable manifolds, J. Differential Equations, 3 (1967), 546-570.

[17]

J. Guckenheimer and P. Holmes, "Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields,'' $2^{nd}$ edition, Springer-Verlag, New York, 1985.

[1]

Jaume Llibre, Claudia Valls. Rational limit cycles of Abel equations. Communications on Pure and Applied Analysis, 2021, 20 (3) : 1077-1089. doi: 10.3934/cpaa.2021007

[2]

Amelia Álvarez, José-Luis Bravo, Manuel Fernández. The number of limit cycles for generalized Abel equations with periodic coefficients of definite sign. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1493-1501. doi: 10.3934/cpaa.2009.8.1493

[3]

José Luis Bravo, Manuel Fernández, Armengol Gasull. Stability of singular limit cycles for Abel equations. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 1873-1890. doi: 10.3934/dcds.2015.35.1873

[4]

Ricardo M. Martins, Otávio M. L. Gomide. Limit cycles for quadratic and cubic planar differential equations under polynomial perturbations of small degree. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 3353-3386. doi: 10.3934/dcds.2017142

[5]

Jaume Llibre, Claudia Valls. Algebraic limit cycles for quadratic polynomial differential systems. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2475-2485. doi: 10.3934/dcdsb.2018070

[6]

Regilene Oliveira, Cláudia Valls. On the Abel differential equations of third kind. Discrete and Continuous Dynamical Systems - B, 2020, 25 (5) : 1821-1834. doi: 10.3934/dcdsb.2020004

[7]

Regilene Oliveira, Cláudia Valls. Corrigendum: On the Abel differential equations of third kind. Discrete and Continuous Dynamical Systems - B, 2022, 27 (5) : 2759-2765. doi: 10.3934/dcdsb.2021157

[8]

Eugenia N. Petropoulou, Panayiotis D. Siafarikas. Polynomial solutions of linear partial differential equations. Communications on Pure and Applied Analysis, 2009, 8 (3) : 1053-1065. doi: 10.3934/cpaa.2009.8.1053

[9]

Armengol Gasull, Hector Giacomini. Upper bounds for the number of limit cycles of some planar polynomial differential systems. Discrete and Continuous Dynamical Systems, 2010, 27 (1) : 217-229. doi: 10.3934/dcds.2010.27.217

[10]

Tao Li, Jaume Llibre. Limit cycles of piecewise polynomial differential systems with the discontinuity line xy = 0. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3887-3909. doi: 10.3934/cpaa.2021136

[11]

Kun-Peng Jin, Jin Liang, Ti-Jun Xiao. Uniform polynomial stability of second order integro-differential equations in Hilbert spaces with positive definite kernels. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3141-3166. doi: 10.3934/dcdss.2021077

[12]

M. A. M. Alwash. Polynomial differential equations with small coefficients. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1129-1141. doi: 10.3934/dcds.2009.25.1129

[13]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[14]

Yingjie Bi, Siyu Liu, Yong Li. Periodic solutions of differential-algebraic equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (4) : 1383-1395. doi: 10.3934/dcdsb.2019232

[15]

Nguyen Thieu Huy, Ngo Quy Dang. Dichotomy and periodic solutions to partial functional differential equations. Discrete and Continuous Dynamical Systems - B, 2017, 22 (8) : 3127-3144. doi: 10.3934/dcdsb.2017167

[16]

Xinping Zhou, Yong Li, Xiaomeng Jiang. Periodic solutions in distribution of stochastic lattice differential equations. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022123

[17]

Mahmoud M. El-Borai. On some fractional differential equations in the Hilbert space. Conference Publications, 2005, 2005 (Special) : 233-240. doi: 10.3934/proc.2005.2005.233

[18]

Jaume Llibre, Ana Rodrigues. On the limit cycles of the Floquet differential equation. Discrete and Continuous Dynamical Systems - B, 2014, 19 (4) : 1129-1136. doi: 10.3934/dcdsb.2014.19.1129

[19]

R.S. Dahiya, A. Zafer. Oscillatory theorems of n-th order functional differential equations. Conference Publications, 2001, 2001 (Special) : 435-443. doi: 10.3934/proc.2001.2001.435

[20]

Xianhua Huang. Almost periodic and periodic solutions of certain dissipative delay differential equations. Conference Publications, 1998, 1998 (Special) : 301-313. doi: 10.3934/proc.1998.1998.301

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (72)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]